Alert archive / Michigan / Frost Advisories in 2013
Frost Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 25, 2013, 3:52 PM EDT for 22 counties in Michigan. It took effect at May 26, 2013, 12:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 3:52 PM EDT (19:52 UTC)
- In effect from
- May 26, 2013, 12:00 AM EDT
- Expired
- May 26, 2013, 6:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS73 KAPX 251952 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT SAT MAY 25 2013 ...ANOTHER CHILLY NIGHT EXPECTED ACROSS NORTHERN LOWER MICHIGAN... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL RESULT IN ANOTHER NIGHT OF FROST DEVELOPMENT ACROSS INTERIOR PORTIONS OF NORTHERN LOWER MICHIGAN. MIZ016>036-041-042-260400- /O.NEW.KAPX.FR.Y.0004.130526T0400Z-130526T1000Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 352 PM EDT SAT MAY 25 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SUNDAY. HAZARDOUS WEATHER... * TEMPERATURES: DROPPING TO THE 30 TO 35 DEGREE RANGE...WITH TYPICAL LOW LYING COLD SPOTS DROPPING INTO THE 20S. IMPACTS... * FROST DEVELOPMENT MAY DAMAGE UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE STEPS TO PROTECT VULNERABLE VEGETATION. && $$ JPB
1 follow-up statement
338 WWUS73 KAPX 260646 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 246 AM EDT SUN MAY 26 2013 MIZ016>036-041-042-261000- /O.CON.KAPX.FR.Y.0004.000000T0000Z-130526T1000Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 246 AM EDT SUN MAY 26 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. HAZARDOUS WEATHER... * AREAS OF FROST HAVE DEVELOPED OVER MUCH OF NORTHERN LOWER MICHIGAN...AS TEMPERATURES HAVE CRASHED INTO THE 28 TO 35 DEGREE RANGE. THE COLDEST TEMPERATURES WERE IN THE LOWEST LYING AREAS AWAY FROM THE GREAT LAKES. IMPACTS... * FROST DEVELOPMENT MAY DAMAGE UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE STEPS TO PROTECT VULNERABLE VEGETATION. && $$ SMD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 25, 12:50 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 25, 12:50 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1250 PM EDT SAT MAY 25 2013 .SYNOPSIS... ISSUED AT 337 AM EDT SAT MAY 25 2013 HIGH PRESSURE WILL REMAIN IN CONTROL OF OUR WEATHER THROUGH THE MEMORIAL DAY WEEKEND...GIVING LOTS OF SUNSHINE AND WARMING TEMPERATURES EACH DAY...WHILE ALSO DELIVERING CLEAR AND COOL NIGHTS. WARMER AND MORE HUMID WEATHER WILL MAKE A RETURN INTO THE MIDDLE AND LATE PORTIONS OF NEXT WEEK...AS A WARM FRONT ADVANCES NORTH INTO THE REGION. THAT FRONT WILL ALSO PROVIDE SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS FROM LATER TUESDAY THROUGH FRIDAY. && .UPDATE... ISSUED AT 1250 PM EDT SAT MAY 25 2013 OUTSIDE OF SOME CONVECTIVE BLOWOFF CLIPPING SOUTHWEST CORNER OF THE FORECAST AREA...AND A STRAY PUFFBALL CUMULUS CLOUD...SKIES ARE SUNNY ACROSS NORTHERN MICHIGAN AT EARLY AFTERNOON. PAIR OF "BUBBLE" HIGHS OVER NORTHERN LAKES MICHIGAN/HURON DRIVING LAKE BREEZE DEVELOPMENT...KEEPING THE BEACHES COOL WHILE INLAND TEMPERATURES HAVE WARMED WELL INTO THE 50S. NO SIGNIFICANT FORECAST CHANGES NEEDED FOR THE REMAINDER OF THE AFTERNOON. UPDATE ISSUED AT 1045 AM EDT SAT MAY 25 2013 13Z SURFACE/COMPOSITE ANALYSIS SHOWS HIGH PRESSURE EXTENDING FROM NORTHERN ONTARIO...SOUTHWARD ACROSS THE UPPER GREAT LAKES/OHIO VALLEY. SURFACE RIDGE IS FLANKED BY CYCLONIC CIRCULATIONS ON BOTH SIDES...WESTERN SYSTEM ASSOCIATED WITH LEE SIDE TROUGHING WITH A WARM FRONT EXTENDING FROM THE NEBRASKA/SOUTH DAKOTA BORDER SOUTHEAST INTO MISSOURI. THIS BOUNDARY IS THE FOCUS FOR AN MCS AND WIDESPREAD SHOWERS/THUNDERSTORMS ACROSS EASTERN NEBRASKA/IOWA/ILLINOIS. MEANWHILE...DRY AIR AND SUBSIDENCE TO THE EAST OF THIS CONVECTIVE ACTIVITY KEEPING SKIES CLEAR ACROSS NORTHERN MICHIGAN...AS PATCHY SHALLOW FOG HAS BURNED OFF. 12Z APX SOUNDING PRECIPITABLE WATER AROUND A QUARTER INCH (40 PERCENT OF NORMAL). AFTERNOON FORECAST WILL BE A QUIET ON WITH PLENTY OF SUN. IF DEW POINTS CAN REMAIN IN THE 30S MAY SEE SOME HIGH BASED CU DEVELOP... SHOULD BE A BATTLE BETWEEN DEEP MIXING TRYING TO DRY OUT BOUNDARY LAYER MOISTURE AND EVAPORATION FROM RECENT RAINFALL. 12Z APX SOUNDING NOT SUPPORTIVE OF CU DEVELOPMENT...SO WILL NEED SOME HELP IN KEEPING BOUNDARY LAYER MOISTURE UP. LAKE BREEZE DEVELOPMENT EXPECTED TO BE RATHER PREVALENT TODAY GIVEN WEAK GRADIENT AND COOL START TO THE DAY (RAPID BOUNDARY LAYER EXPANSION). AFTERNOON TEMPERATURES WILL CLIMB THROUGH THE 50S AND SHOULD MAKE THE LOWER 60S IN MOST SPOTS NOT INFLUENCED BY LAKE BREEZES. UPDATE ISSUED AT 851 AM EDT SAT MAY 25 2013 11Z MESOANALYSIS SHOWS A RIDGE OF HIGH PRESSURE ENCOMPASSING MICHIGAN...WITH MAINLY CLEAR SKIES ACROSS THE FORECAST AREA WITH SOME PATCHES OF FOG ESPECIALLY AROUND THE INLAND LAKES. NEWLY ARRIVING 12Z APX SOUNDING IS DRY...PROBABLY NOT MUCH SUPPORT FOR DIURNAL CLOUDS WITH MIXING LIKELY DROPPING DEW POINTS DOWN INTO THE 20S THIS AFTERNOON. NO BIG CHANGES TO THE GOING FORECAST...JUST THE USUAL TWEAKS FOR CURRENT TRENDS. UPDATE ISSUED AT 653 AM EDT SAT MAY 25 2013 NO SIGNIFICANT UPDATES NEEDED. TOOK OUT SOME CIRRUS ACROSS THE GTV BAY REGION AS SKIES CLEARED. DEFINITELY COLD OUT THERE...WILL JUST LET THE FROST ADVISORY EXPIRE AT 8AM. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 337 AM EDT SAT MAY 25 2013 REAL QUIET AND BEAUTIFUL WEATHER WILL NOT STOP TODAY AND TONIGHT...AS HIGH PRESSURE HAS SETTLED IN RIGHT OVERHEAD AND WILL REMAIN LOCKED IN PLACE. LIGHT WINDS WILL LEAD TO WELL ORGANIZED LAKE BREEZES THAT WILL COLLIDE INLAND THIS AFTERNOON. LIMITED MOISTURE WILL ONLY LEAD TO SOME SCATTERED CUMULUS WITHIN THE CONVERGENCE REGIONS. NORTHWEST FLOW ALOFT WILL LEAD TO SOME PERIODIC HIGHER LEVEL CLOUDS SCRAPING NW LOWER AT TIMES...BUT ALL- IN-ALL...WE WILL HAVE MOSTLY CLEAR SKIES AND BEAUTIFUL WEATHER. IT WILL REMAIN A BIT CHILLY HOWEVER...AS A COLD START TO THE DAY WILL LEAD TO HIGHS ONLY HITTING THE LOWER 60S...COOLER ALONG THE LAKESHORES. THE LIGHT WIND AND CLEAR SKY SCENARIO...WITHIN A DRY AIR MASS...WILL LEAD TO GREATER THAN 30F DIURNAL TEMPERATURE RANGES INTO TONIGHT. AM EXPECTING ANOTHER NIGHT OF LOWS DIPPING INTO THE UPPER HALF OF THE 20S TO LOWER 30S. IT WILL BE ANOTHER FROSTY ONE BY DAYBREAK SUNDAY. EXPECT ANOTHER FROST ADVISORY TO BE ISSUED LATER TODAY. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 337 AM EDT SAT MAY 25 2013 JUST NOT A WHOLE LOT TO TALK ABOUT AS WE ROUND OUT THE MEMORIAL DAY HOLIDAY WEEKEND...AND THAT'S NOT NECESSARILY A BAD THING...AS NEAR PERFECT LATE MAY WEATHER CONTINUES ACROSS THE AREA. A LITTLE BUSIER WEATHER LOOKS TO MAKE A RETURN APPEARANCE INTO THE MIDDLE AND LATE PORTIONS OF NEXT WEEK...WITH CHANCES/TIMING OF SHOWERS AND STORMS ALONG WITH JUST HOW WARM TEMPS WILL GET BEING THE MAIN FORECAST ISSUES. THE OVERALL UPPER PATTERN THROUGH MONDAY/MONDAY NIGHT LOOKS TO CHANGE VERY LITTLE FROM THE CURRENT ONE...AS CLOSED LOW PRESSURE MEANDERS SOMEWHERE ACROSS THE PACIFIC NORTHWEST...FORCING A DOWNSTREAM MID/UPPER LEVEL RIDGE RESPONSE FROM THE PLAINS INTO THE GREAT LAKES. THIS WILL ALL TAKE PLACE WHILE PRONOUNCED MID LEVEL CONFLUENCE HELPS DRIVE ELONGATED LOW LEVEL RIDGING FROM HUDSON BAY INTO EASTERN ONTARIO BY MONDAY...WITH THIS FEATURE ESSENTIALLY BLOCKED FROM FURTHER EASTWARD PROGRESS AS ANOTHER CLOSED LOW WANDERS AIMLESSLY ACROSS NEW ENGLAND AND EASTERN CANADA. THIS PATTERN IS STILL PROGGED TO GRADUALLY BREAK DOWN BY TUE/WED AND BEYOND...AS THE EASTERN CLOSED LOW EXITS...ALLOWING BROADER UPPER TROUGHING TO ENGULF THE PLAINS AND STRONGER RETURN FLOW TO GET UNDERWAY ACROSS THE GREAT LAKES...GRADUALLY FORCING A WARM FRONT FROM THE LOWER LAKES BACK INTO THE REGION TOWARD MIDWEEK. A LOOK AT THE SPECIFICS REVEALS LITTLE WEATHER OF NOTE THROUGH THE DAY ON MONDAY AS LOW/MID LEVEL RIDGING AND PLENTIFUL DRY AIR REMAIN PARKED ACROSS THE AREA...FAVORING LOTS OF SUNSHINE AND INCREASINGLY WARMER AFTERNOON HIGHS VIA SIMPLE AIR MASS MODERATION EACH DAY. DOES STILL APPEAR SUNDAY NIGHT MAY FEATURE SOME SNEAKY CHILLY OVERNIGHT LOWS AS THE SURFACE RIDGE IS STILL PARKED DIRECTLY ACROSS NORTHERN MICHIGAN...AND WILL CONTINUE TO NUDGE DOWN LOWS A FEW DEGREES BELOW GUIDANCE BASED ON PATTERN RECOGNITION. WILL THUS CONTINUE TO HAVE ANOTHER FROST MENTION IN THERE...BUT SHOULD NOT BE AS WIDESPREAD AS PREVIOUS NIGHTS BASED ON SLIGHTLY WARMER TEMPS EXPECTED FOR SUNDAY AFTERNOON. COULD ALSO SEE SOME PASSING THICKER HIGH CLOUDS FOR SUNDAY/SUNDAY NIGHT...WHILE ALSO PERHAPS SEEING A GRADUAL INCREASE IN MID LEVEL CLOUDS LATER MONDAY AS 700-500MB WARM ADVECTION ASCENT GRADUALLY RAMPS UP. THEREAFTER...TIMING OF INCREASING PRECIP CHANCES STILL REMAINS A BIT IN QUESTION...ESPECIALLY WITH REGARD TO WHETHER IT WILL HAPPEN BY MONDAY NIGHT...OR WAIT UNTIL SOMETIME LATE TUESDAY. THIS IS WHERE THE GFS AND ECMWF BEGIN TO DIFFER...WITH THE GFS NOTABLY FASTER WITH THE ARRIVAL OF BETTER WARM AND THETA-E ADVECTION BY LATE MONDAY NIGHT...WHILE THE ECMWF SUGGESTS MORE OF A LATE TUESDAY/TUESDAY NIGHT DEAL AS THE SURFACE WARM FRONT LIFTS BACK NORTH. EITHER WAY...THE MIDWEEK TIME FRAME IS LOOKING AT LEAST BRIEFLY UNSETTLED...BUT STARTING TO SEE HINTS THAT IS MIGHT BE A SHORT-LIVED PERIOD OF PRECIP AS THE WARM FRONT LIFTS TOWARD THE U.P. OR EVEN LAKE SUPERIOR BY WEDNESDAY...SUGGESTING AT LEAST A GOOD PORTION OF BOTH WEDNESDAY AND THURSDAY MAY FEATURE A RETURN TO WARM AND HUMID CONDITIONS...BUT WITH LITTLE THREAT FOR PRECIP AS THE FORCING BOUNDARY REMAINS NORTH WHILE SHORTWAVE RIDGING IS DIRECTLY OVERHEAD (BUILDING MID LEVEL CAP). A BETTER CHANCE FOR PRECIP COULD MAKE A RETURN BY FRIDAY...BUT PROBABLY MORE TOWARD NEXT WEEKEND AS THE WESTERN TROUGH FINALLY BEGINS TO SHIFT EAST. PROVIDED WE DON'T END UP WITH ANY SURPRISES IN THE CLOUD OR PRECIP DEPARTMENT (NEVER A CERTAINTY WITH CONVECTION)...SHOULD SEE HIGHS SPIKE WELL INTO THE 70S AND LOW 80S FOR THE LATTER HALF OF THE WORK WEEK...WITH THE POTENTIAL FOR SOME EVEN WARMER READINGS TOWARD THURSDAY/FRIDAY AS MORE PRONOUNCED THERMAL RIDGING ARRIVES...WITH CURRENT PROGS OF H8 TEMPS SPIKING INTO THE 15-17C RANGE SUGGESTING HIGHS INTO THE MID 80S ARE POSSIBLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1246 PM EDT SAT MAY 25 2013 VFR CONDITIONS AND LIGHT WINDS EXPECTED THROUGH SUNDAY MORNING. && .MARINE... ISSUED AT 337 AM EDT SAT MAY 25 2013 HIGH PRESSURE WILL OFFER NO MARINE ISSUES OVER THE WEEKEND WITH LIGHT WINDS AND LAKE BREEZES. WINDS DO TURN OUT OF THE SE MONDAY OUT AHEAD OF A WARM FRONT THAT WILL DRIVE THROUGH NRN MICHIGAN TUESDAY. SHOWERS AND STORMS WILL BE POSSIBLE TUESDAY INTO NEXT WEEKEND WITH SOUTHERLY WINDS INCREASING. ADVISORY LEVEL WINDS WILL BECOME SOMETHING TO CONSIDER...BUT GROWING STABILITY WILL TRY AND PREVENT POTENTIAL HEADLINES. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JPB SYNOPSIS...DL SHORT TERM...SMD LONG TERM...DL MARINE...SMD
Hazardous weather outlook, May 25, 10:46 AM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1046 AM EDT SAT MAY 25 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 261100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1046 AM EDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER NIGHT OF WIDESPREAD FROST AND PATCHY FREEZE CONDITIONS WILL OCCUR IN NORTHERN LOWER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FROST AND FREEZE CONDITIONS ARE EXPECTED AGAIN SUNDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS IN THE TUESDAY NIGHT THROUGH FRIDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. JPB
Nearby
Frost Advisories in Michigan, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.